disclaimer: If something doesn’t make sense, it is because I am falling to sleep on almost every sentence. Forgive me, correct the grammar, and fill in any blanks.
Life has been interesting at Shady Acres. I had spoken to the doctor in the hospital, asking if I could have two percoset instead of one, especially on my prescription for taking home. He said, “Absolutely. I will write the prescription today, and why don’t you have your husband pick it up for you today so you don’t have to worry about running around and getting it tomorrow?” That sounded fine to me, so Daniel brought the meds home on Saturday and left the bag and all on the side table where our ladies eat breakfast.
When I got home on Sunday, I was around here for a little while, then realized that the pain was getting pretty intense and that it was time for another dose. I didn’t readily see what Daniel had brought home, but I did see some that I had left from before surgery, so I just took them. At four, I took from the new bottle, but alternated between the old and the new, depending on where I was when I needed it. I had a wonderful afternoon and evening (which was when I updated my Xanga) but I had a dreadful night. Up again, down again, half left side, half right side, full on my back, up and around and around and down. Poor Certain Man didn’t get much sleep. Finally, at about 3:30, I asked him if he would help me come back down to my chair, and things got better. At least I could sleep, and he could, too. Which is better for both of us!
On Monday morning, I came down and took my eight o’clock dose from the new bottle, and felt alot better. When my VNA nurse came at twelve, we were reviewing Meds and I picked up my bottle and said, Do you want to see what this says? Two tablets– wait a minute–” My mind reeled in disbelief as I read the label for the first time, “Take 1 tablet by mouth every four hours as needed for pain.” Oxycodone/apap 10/325mg tablets (generic for Percoset) I know, I know. Always read the label. Before Taking anything! No wonder I felt so good! 20 millegrams of oxycodone is enough to make anyone forget their troubles for a while.
Well, I went back to the prescribed dose right away! And yes, things have been tougher. But the only way through it is to do it, bearing the inconvenience of pain, sometimes serious, to come out on the other side. Stronger, for sure, and hopefully better. I really did want to believe that this wouldn’t be as painful as the last one, but I guess that the reconstruction needed in addition to the actual knee replacement has affected my ability to do some of the things I could the last time. For instance I’m having trouble lifting that leg. I can bend it, I can do all sorts of things that I need to do, but don’t ask me to lift it up so you can take slip something under my feet, and don’t ask me for a lateral move, either. It just sits there with a blinding pain. It will pass. It won’t always hurt like this, and if the analgesic in my head could just catch up with my knee, things would improve way faster for sure.
Now it is almost noon on Wednesday, and the Physical Therapist has been here and worked her torture. It is Blind Linda’s birthday, and we have a meeting here at one to discuss plans for her for the coming year. Her Mama will be here, as will her case manager, her nurse, and any one else connected with providing her services. It is Saint Patricks day, and Middle Daughter is playing music by Celtic Thunder. Their music never gets on my nerves for being too “busy”, but along with making me feel very, very calm, it has a tendency to steer me towards Melancholy thoughts– which I think has been proven to not be beneficial to people who are trying to heal from something major — like knee replacement. Maybe I need some of what my Sweet Mama calls, “Hipdeedoodah Music,. (I don’t thnk it needs more expalantion than that. You ALL know what she means!) and see if it cheers me up! I’m not discouraged at all, dear friends. Just a little weary of the pain.
Make it a good day, folks! (And not by taking double doses of oxycodone!!!)